On Air Now
Heart's Club Classics with Annaliese 7pm - 10pm
24 May 2016, 11:46
A soldier from Reading say he had nightmares and flashbacks after taking an anti-malaria drug given to him by the Ministry of Defence.
The Defence Select Committee says Lariam should only be issued as a last resort because of its severe side effects.
But the MoD says, in some cases, it's the most effective form of protection.
Ade Jerry from Reading took the drug before his tours of Afghanistan and said, "it had me feeling very nauseous, very depressed, I would wake up in the middle of the night, cold sweats, just not knowing what was going on, not wanting to get out of bed, not wanting to face today, didn't really want to communicate with people. It was really bad".
Adding, "I actually contacted my seniors and let them know I was having issues (...) they just put it down to me just being away from my family or me just having a hard posting so to speak, but I knew there was something more".